Alert archive / North Carolina / Flash Flood Warnings in 2024

Flash Flood Warning 3, NWS Raleigh, NC

January 9, 20245 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Jan 9, 2024, 4:10 PM EST for 5 counties in North Carolina. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 9, 2024, 4:10 PM EST (21:10 UTC)
Expired
Jan 9, 2024, 8:45 PM EST
In force
5 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Alamance County, NC, Chatham County, NC, Durham County, NC, Orange County, NC, Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 5:30 PM ESTFLASH FLOOD1 Wsw Chapel Hill, NCPhotos indicate Bolin Creek flooded Umstead Dr. between Greene St. and Village Dr.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2024-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2024-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 855 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
855 m²/s²
0-3 km storm-relative helicity
1120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

578 
WGUS52 KRAH 092110
FFWRAH
NCC001-037-063-135-145-100015-
/O.NEW.KRAH.FF.W.0003.240109T2110Z-240110T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
410 PM EST Tue Jan 9 2024

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Alamance County in central North Carolina...
  Chatham County in central North Carolina...
  Durham County in central North Carolina...
  Orange County in central North Carolina...
  Person County in central North Carolina...

* Until 715 PM EST.

* At 410 PM EST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Durham, Chapel Hill, Burlington, Graham, Roxboro, Hillsborough, 
  Pittsboro, Siler City, Carrboro, Mebane, Butner, Goldston, 
  Rougemont, Elon, Concord, Gibsonville, Haw River, Swepsonville, 
  Alamance and Staley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3625 7952 3624 7915 3654 7914 3654 7880
      3608 7880 3609 7879 3587 7888 3587 7891
      3567 7897 3561 7907 3562 7914 3558 7920
      3556 7920 3555 7922 3557 7922 3557 7924
      3553 7927 3556 7929 3552 7935 3552 7956

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

BLS
2 follow-up statements
411 
WGUS52 KRAH 100001
FFWRAH
NCC001-037-063-135-145-100145-
/O.EXT.KRAH.FF.W.0003.000000T0000Z-240110T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
701 PM EST Tue Jan 9 2024

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Alamance County in central North Carolina...
  Chatham County in central North Carolina...
  Durham County in central North Carolina...
  Orange County in central North Carolina...
  Person County in central North Carolina...

* Until 845 PM EST.

* At 701 PM EST, thunderstorms producing heavy rain resulted in 1 
  and 2.5 inches of rain this afternoon. Many creeks and streams are 
  still rising and flash flood will continue to pose a threat this 
  evening.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Durham, Chapel Hill, Burlington, Graham, Roxboro, Hillsborough, 
  Pittsboro, Siler City, Carrboro, Mebane, Butner, Goldston, 
  Rougemont, Elon, Concord, Gibsonville, Haw River, Swepsonville, 
  Alamance and Staley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3625 7952 3624 7915 3654 7914 3654 7880
      3608 7880 3609 7879 3587 7888 3587 7891
      3567 7897 3561 7907 3562 7914 3558 7920
      3556 7920 3555 7922 3557 7922 3557 7924
      3553 7927 3556 7929 3552 7935 3552 7956

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

BLS
662 
WGUS72 KRAH 100140
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
840 PM EST Tue Jan 9 2024

NCC001-037-063-135-145-100150-
/O.EXP.KRAH.FF.W.0003.000000T0000Z-240110T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-Chatham NC-Durham NC-Orange NC-Person NC-
840 PM EST Tue Jan 9 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 845 PM EST THIS EVENING FOR 
ALAMANCE, CHATHAM, DURHAM, ORANGE AND PERSON COUNTIES...

Flood waters are receded. Flooding is no longer expected to pose a 
threat. Creeks and streams will remain high for a few more hours so 
please continue to heed remaining road closures.

A Flood Watch remains in effect until 1200 AM EST for a portion of 
central North Carolina.

LAT...LON 3625 7952 3624 7915 3654 7914 3654 7880
      3608 7880 3609 7879 3587 7888 3587 7891
      3567 7897 3561 7907 3562 7914 3558 7920
      3556 7920 3555 7922 3557 7922 3557 7924
      3553 7927 3556 7929 3552 7935 3552 7956

$$

AS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 3:42 PM EST, 28 minutes earlier.

Area forecast discussion, Jan 9, 3:42 PM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
342 PM EST Tue Jan 9 2024

.SYNOPSIS...
A powerful storm system will sweep across the region through
tonight. High pressure will build over the Southeast states
Wednesday through Thursday, then lift to our north early Friday as
another storm system approaches Friday and Friday night.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 340 PM Tuesday...

...The threat of multiple weather hazards continues from a powerful
storm system that will bring a threat of severe weather including
tornadoes, heavy rainfall capable of flash flooding, and strong
winds...

The much advertised storm system is sweeping across central NC this
afternoon with multiple banks of north-south oriented convection
pushing east and northeast across the area. The singular line of
convection earlier this afternoon has devolved into multiple lines
with some discrete super cells lifting into NC from SC and the
coast.

Tornado Watches are in effect into the evening for all of
central NC as an extremely strong wind field interacts with
marginal instability. There is a potential for strong and
damaging tornadoes, mainly to the south of Asheboro, Raleigh and
Rocky Mount where Sig tor values will exceed 1 and nudge up as
high as 3 or 4 for a short time.

Have expanded the Flood Watch east to include all of central NC
through midnight as multiple rounds of convection have been
effective in producing flooding. The broad area of moderate rain
with locally heavy rain will result in the potential for flooding.

Have extended the Wind Advisory through all of tonight to
account for gusty winds of 30 to 40 mph in the post frontal well
mixed environment tonight.

The severe weather and heavy rain threat will end from west to east
and should exit to the east by 8-10 PM as the surface cold front
moves east. Lows tonight will range in the mid 30s to lower
40s. -Blaes

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
As of 120 PM Tuesday...

Although today's cold front will be well to the east, a strong
pressure gradient will result in wind gusts remaining quite strong
during the morning hours, between 25 and 35 mph, with wind then
dropping below 30 mph in the afternoon. Cloud cover should briefly
increase during the late afternoon and evening as a trough moves
through, then skies should clear out overnight and into Thursday.
Highs will be in the upper 40s and lower 50s on Wednesday, with
highs about 5 degrees warmer on Thursday. Lows Wednesday night will
be from the mid 20s to the mid 30s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
As of 130 PM Tuesday...

Early Friday morning a deep trough moving across the Central Plains
will shift east over the TN and OH valley by late Friday. At the
surface a low pressure system centered over Arkansas will lift
quickly to the NE with a warm front first lifting across the area
from the south, then a cold front moving across the region from west
to east early Saturday morning. There will be an ample amount of
moisture and lift across the area with PW values of around 1 inch by
the late morning. With average PWs for this time of year around 0.40
inch, expect another possibility of heavy rain and excessive
rainfall that could lead to localized flash flooding. For the timing
of the rainfall expect the NW Piedmont to see rain fall early Friday
before widespread rain fall will occur across the entire CWA and
last well into the evening. Latest model data is showing a few hours
of instability in the late afternoon and early evening hours for
areas along and east of US1. All of central NC is highlighted in
SPC's day 4, with the threat of damaging wind gusts and isolated
tornadoes. This event is expected to be similar to today event but
not as extravagant, as in we will have non-convective wind gusts of
20 to 25mph Friday and Saturday with gusts  of 30 to 40 mph.
Temperatures will fluctuate with Fridays highs in the low to upper
60s and lows in the upper 30s to low 40s.

As the cold front clears the area early Saturday, highs will be in
the upper 40s to low 50s then expecting to drop into the mid/upper
20s NW to low 30s SE. Winds over night will continue resulting in
apparent temperatures (feels like) in the teens and low 20s. Sunday
will also have breezy conditions with westerly winds of 10 to 15 mph
and gust of 20 to 25 as high pressure moves rapidly across the
Southeast. Temperatures Sunday will be in the 40s during the day and
similar to Saturday night low in the  mid/upper 20s NW to low 30s
SE.

Monday another deepening upper level trough east of the Rockies
begins to swing across the lower 48 and into the region Monday
afternoon and Tuesday. NW flow and down slope winds will typically
not produce significant snowfall, so for now this will be just
another rain maker. However when the rain moves out Tuesday morning,
cold air is expected to rush in behind and if the rain is slower
than the cold air a few flurries could be possible in the far
northern counties along the NC/VA border.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
As of 1230 PM Tuesday...

TAF period: A line of thunderstorms extending across the western
Carolinas will move across central and eastern North Carolina in the
next several hours. There are already gusty winds up to 40 kt
outside of thunderstorms, but think that the greatest wind threat
will come from the line of thunderstorms. In addition, low level
wind shear is present at all terminals. IFR conditions are also
expected at all terminals, with improvement to VFR expected to occur
during the evening hours. Have broadly gone with 30-35 kt wind gusts
continuing through the night, although models are showing that these
gusts may not be consistent - if a low level inversion develops,
there could intermittently be low level wind shear instead of
surface gusts. Skies should clear by sunrise, although gusts will
continue in the 25-30 kt range.

Outlook: Dry VFR conditions are expected through the rest of
Wednesday into Thursday night. Another storm is likely to bring
restrictions and rain Friday and Friday night. Dry VFR conditions
are expected again Saturday and Sunday.

&&

.CLIMATE...
Record Precipitation:

January 9:
KGSO: 1.22/1933
KRDU: 2.18/1895
KFAY: 1.47/1912

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight EST tonight for NCZ007>011-021>028-
038>043-073>078-083>086-088-089.
Wind Advisory until 6 AM EST Wednesday for NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...Blaes
NEAR TERM...Blaes
SHORT TERM...Green
LONG TERM...CA
AVIATION...Green
CLIMATE...RAH
Hazardous weather outlook, Jan 9, 3:19 PM EST, 51 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
319 PM EST Tue Jan 9 2024

NCZ021-038-039-073-083-102030-
Forsyth-Davidson-Randolph-Stanly-Anson-
319 PM EST Tue Jan 9 2024

...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another storm system may bring heavy rain, strong gusty winds, and
possibly strong to severe thunderstorms Friday night into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>011-022>028-040>043-074>078-084>086-088-089-102030-
Person-Granville-Vance-Warren-Halifax-Guilford-Alamance-Orange-
Durham-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-
Montgomery-Moore-Lee-Harnett-Wayne-Richmond-Scotland-Hoke-Cumberland-
Sampson-
319 PM EST Tue Jan 9 2024

...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another storm system may bring heavy rain, strong gusty winds, and
possibly strong to severe thunderstorms Friday night into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 9, 3:46 PM EST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
346 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     Tstm Wnd Dmg     4 WSW Thomasville       35.87N 80.14W
01/09/2024                   Davidson           NC   911 Call Center

            Numerous trees down throughout Davidson
            County, including in Thomasville.

&&

JD
Local storm report, Jan 9, 3:49 PM EST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
349 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Tstm Wnd Dmg     2 NW Lexington          35.83N 80.29W
01/09/2024                   Davidson           NC   911 Call Center

            Numerous trees down throughout Davidson
            County, including in Lexington.

&&

JD
Local storm report, Jan 9, 3:55 PM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
355 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Tstm Wnd Dmg     3 SSW High Point        35.94N 80.01W
01/09/2024                   Guilford           NC   Broadcast Media

            Tree on house. Martin Street in High Point.

&&

CA
Local storm report, Jan 9, 3:57 PM EST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
357 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     Flash Flood      2 ENE Greensboro        36.09N 79.79W
01/09/2024                   Guilford           NC   Public

            flooding at Latham Park in Greensboro.

&&

CA
Local storm report, Jan 9, 3:58 PM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
358 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     Tstm Wnd Dmg     1 S Albemarle           35.35N 80.19W
01/09/2024                   Stanly             NC   911 Call Center

            Several trees down in Albemarle.

&&

JD
Special weather statement, Jan 9, 4:05 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
405 PM EST Tue Jan 9 2024

NCZ041-077-092200-
Harnett NC-Wake NC-
405 PM EST Tue Jan 9 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HARNETT AND SOUTHWESTERN
WAKE COUNTIES THROUGH 500 PM EST...

At 405 PM EST, Doppler radar was tracking a strong thunderstorm near
Lillington, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Raleigh, Cary, Lillington, Garner, Fuquay-Varina, Angier, RDU
International, Apex, Holly Springs, and Morrisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM EST for central North
Carolina.

&&

LAT...LON 3586 7848 3555 7867 3552 7871 3552 7870
      3529 7883 3537 7903 3553 7897 3558 7892
      3559 7894 3592 7881 3592 7876 3595 7873
TIME...MOT...LOC 2105Z 202DEG 36KT 3541 7890

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 1:22 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth38 min
Jan 9, 1:39 PM ESTSevere Thunderstorm WarningRAHDavidson, Montgomery, Stanly51 min
Jan 9, 1:58 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford62 min
Jan 9, 1:59 PM ESTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jan 9, 2:03 PM ESTSevere Thunderstorm WarningRAHAnson, Davidson, Montgomery, Randolph, Stanly57 min
Jan 9, 2:14 PM ESTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph46 min
Jan 9, 2:28 PM ESTFlash Flood Warning Considerable damage threatRAHDavidson, Forsyth, Guilford, Randolph5 hr
Jan 9, 2:31 PM ESTSevere Thunderstorm WarningRAHAlamance, Guilford44 min
Jan 9, 2:45 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph30 min
Jan 9, 2:54 PM ESTSpecial Weather StatementRAHHarnett, Hoke51 min
Jan 9, 2:57 PM ESTAreal Flood AdvisoryRAHAnson, Montgomery, Moore, Richmond, Stanly10 min
Jan 9, 3:01 PM ESTSpecial Weather StatementRAHChatham, Lee, Moore59 min
Jan 9, 3:07 PM ESTFlash Flood Warning Considerable damage threatRAHAnson, Montgomery, Moore, Richmond, Stanly4 hr
Jan 9, 3:09 PM ESTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange, Person66 min
Jan 9, 3:13 PM ESTSpecial Weather StatementRAHSampson62 min
Jan 9, 3:16 PM ESTAreal Flood AdvisoryRAHAlamance, Chatham, Durham, Orange3 hr
Jan 9, 3:22 PM ESTSevere Thunderstorm WarningRAHAnson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more68 min
Jan 9, 3:30 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore45 min
Jan 9, 3:32 PM ESTTornado WarningRAHCumberland, Harnett, Hoke, Lee, Moore28 min
Jan 9, 3:34 PM ESTTornado WarningRAHMontgomery, Stanly26 min
Jan 9, 3:50 PM ESTSevere Thunderstorm WarningRAHAlamance, Guilford, Randolph40 min
Jan 9, 3:52 PM ESTAreal Flood AdvisoryRAHChatham, Durham, Franklin, Granville, Orange, Person and 2 more3 hr
Jan 9, 3:57 PM ESTSevere Thunderstorm WarningRAHAnson, Moore, Richmond, Scotland48 min
Jan 9, 4:05 PM ESTSpecial Weather StatementRAHHarnett, Wake55 min
Jan 9, 4:06 PM ESTTornado WarningRAHCumberland, Harnett, Sampson39 min
Jan 9, 4:08 PM ESTSevere Thunderstorm WarningRAHWayne52 min
Jan 9, 4:12 PM ESTSpecial Weather StatementRAHDurham, Granville, Vance63 min
Jan 9, 4:19 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Lee, Montgomery, Moore and 2 more41 min
Jan 9, 4:23 PM ESTSevere Thunderstorm WarningRAHAlamance, Durham, Guilford, Orange, Person, Randolph67 min
Jan 9, 4:37 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson53 min
Jan 9, 4:38 PM ESTSevere Thunderstorm WarningRAHHoke, Moore, Richmond, Scotland67 min
Jan 9, 4:46 PM ESTSpecial Weather StatementRAHJohnston44 min
Jan 9, 4:47 PM ESTSpecial Weather StatementRAHWake43 min
Jan 9, 4:51 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Granville, Lee, Moore and 2 more39 min
Jan 9, 4:52 PM ESTAreal Flood AdvisoryRAHDavidson, Forsyth3 hr
Jan 9, 4:55 PM ESTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Moore50 min
Jan 9, 5:06 PM ESTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Person, Vance54 min
Jan 9, 5:09 PM ESTTornado WarningRAHDurham, Granville, Person24 min
Jan 9, 5:18 PM ESTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Lee, Orange, Wake57 min
Jan 9, 5:29 PM ESTSevere Thunderstorm WarningRAHChatham, Cumberland, Harnett, Hoke, Lee, Moore and 2 more61 min
Jan 9, 5:53 PM ESTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake, Warren67 min
Jan 9, 5:59 PM ESTRiver Flood WarningRAHAnson, Stanly40 hr
Jan 9, 6:04 PM ESTFlash Flood Warning Considerable damage threatRAHDurham, Franklin, Granville, Vance, Wake, Warren4 hr
Jan 9, 6:06 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wake54 min
Jan 9, 6:18 PM ESTRiver Flood WarningRAHAlamance35 hr
Jan 9, 6:34 PM ESTTornado WarningRAHJohnston26 min
Jan 9, 6:40 PM ESTSevere Thunderstorm Warning Considerable damage threatRAHJohnston, Nash, Sampson, Wake, Wayne, Wilson65 min
Jan 9, 6:51 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Warren54 min

Nearby

Flash Flood Warnings in North Carolina, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.